An integrable motion of a particle on a smooth ellipsoid

    2003, Volume 8, Number 4, pp.  463-468

    Author(s): Yehia H. M.

    In the present note we introduce a full isomorphism between the problems of motion of a triaxial rigid body and motion of a particle on a triaxial ellipsoid. Using this isomorphism, we can obtain a very special case of integrability in the last problem from an integrable case of the first problem. The new case is time irreversible and is not separable in any configurational variables for arbitrary initial conditions. It can be interpreted as a motion of an electrically charged particle under potential and Lorentz forces. The result is extended to cases of motion on one-sheeted and two-sheeted hyperboloid.
    Citation: Yehia H. M., An integrable motion of a particle on a smooth ellipsoid, Regular and Chaotic Dynamics, 2003, Volume 8, Number 4, pp. 463-468

    Download File
    PDF, 184.78 Kb